Alert archive / Florida / Lake Wind Advisories in 2008

Lake Wind Advisory 2, NWS Melbourne, FL

January 3, 2008Orange County, Volusia County, Florida

NWS Melbourne, FL issued this lake wind advisory at Jan 3, 2008, 10:03 AM EST for Orange County, Volusia County, Florida. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2008, 10:03 AM EST (15:03 UTC)
Expired
Jan 3, 2008, 5:00 PM EST
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Orange County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 3.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-149 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 031503
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1003 AM EST THU JAN 3 2008

FLZ045-047-054-059-064-141-147-032200-
/O.NEW.KMLB.LW.Y.0002.080103T1503Z-080103T2200Z/
ORANGE-SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-
COASTAL VOLUSIA-NORTHERN BREVARD-
INCLUDING THE CITIES OF...ORLANDO...MELBOURNE...PALM BAY...
VERO BEACH...FORT PIERCE...HOBE SOUND...DAYTONA BEACH...
TITUSVILLE
1003 AM EST THU JAN 3 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

STRONG AND GUSTY NORTH WINDS WILL CREATE ROUGH AND HAZARDOUS
BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS
WILL RESULT IN CHOPPY WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT.

$$

RL
1 follow-up statement
000 
WWUS72 KMLB 031549
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1049 AM EST THU JAN 3 2008

FLZ045-031700-
/O.EXT.KMLB.LW.Y.0002.000000T0000Z-080103T1600Z/
ORANGE-
INCLUDING THE CITY OF...ORLANDO
1049 AM EST THU JAN 3 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

STRONG AND GUSTY NORTH WINDS WILL CREATE ROUGH AND HAZARDOUS
BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS.
THIS WILL RESULT IN CHOPPY WAVES WHICH MAY TIP OR SWAMP SMALL
CRAFT.

$$

FLZ047-054-059-064-141-147-032200-
/O.CON.KMLB.LW.Y.0002.000000T0000Z-080103T2200Z/
SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...MELBOURNE...PALM BAY...VERO BEACH...
FORT PIERCE...HOBE SOUND...DAYTONA BEACH...TITUSVILLE
1049 AM EST THU JAN 3 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

STRONG AND GUSTY NORTH WINDS WILL CREATE ROUGH AND HAZARDOUS
BOATING CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS.
THIS WILL RESULT IN CHOPPY WAVES WHICH MAY TIP OR SWAMP SMALL
CRAFT.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 3, 9:47 AM EST, 16 minutes earlier.

Area forecast discussion, Jan 3, 9:47 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
947 AM EST THU JAN 3 2008

.DISCUSSION...

...NUMEROUS REPORTS OF SNOW FLURRIES ALONG THE COAST THIS MORNING...
...STILL COLD WITH NOTICEABLE WIND CHILLS TODAY...

CURRENTLY-TODAY...LARGE MASS OF STRATOCU OVER THE COASTAL WATERS LED
TO A FLURRY OF SNOW FLURRIES ALONG THE NORTH HALF OF THE COAST THIS
MORNING.

MORE DETAILS ABOUT THE FLURRY REPORTS WILL BE CONTAINED IN A PUBLIC
INFORMATION STATEMENT THAT WILL BE RELEASED LATER THIS AFTERNOON.
ADDITIONALLY...MEDIA CAN UTILIZE THE MELBOURNE CHAT ROOM FOR MORE
INFORMATION.

THE AIR MASS IS STILL VERY DRY SO EXPECT THE CLOUDS TO GRADUALLY
DIMINISH AS THEY SPREAD INLAND.

MAIN ISSUES FOR A MORNING UPDATE WILL BE THE EFFECT THE CLOUDS WILL
HAVE ON TEMPERATURES...AND WHETHER GRADIENT WILL SUPPORT LAKE WIND
ADVISORY CRITERIA MUCH LONGER.  MODELS FORECAST GRADIENT TO
DECREASE BUT BOUNDARY LAYER WINDS ARE FORECAST AROUND 30 KNOTS INTO
THE AFTERNOON...SO WILL ISSUE ONE FOR FOR THE COAST.  THE LAST
FLURRY EVENT ON 1/24/03 RESULTED IN COOLER HIGH TEMPERATURES THAN
FORECAST SO WILL PROBABLY HAVE TO TWEAK HIGHS DOWN...ESPECIALLY
ALONG THE COAST WHERE CLOUDS PERSIST.

.MARINE...PLAN TO LET GALE WARNING EXPIRE FOR THE OFFSHORE LEGS AT
15Z THOUGH CONDITIONS WILL NOT BE IMPROVING MUCH IN THE OPEN
ATLANTIC.  IN FACT...CONDITIONS WILL EVEN DETERIORATE NEAR SHORE AS
THE WIND TRAJECTORY VEERS TO THE NORTH.  INCREASING FETCH SHOULD
ALLOW SEAS TO BUILD A LITTLE MORE WITH HEIGHTS AT 10 FEET OR HIGHER
EXCEPT NEAR THE COAST.

STRONG SMALL CRAFT ADVISORY CONDITIONS WILL EXIST UNTIL GRADIENT
STARTS TO EASE LATE IN THE DAY...BUT ADVISORY FOR SEAS WILL PERSIST
THROUGH FRI NEAR SHORE AND IN THE OFFSHORE WATERS THROUGH AT LEAST
SAT.

&&

.FIRE WEATHER (PREVIOUS DISCUSSION)...DEVELOPING ONSHORE FLOW WILL
MODIFY THE VERY DRY AIRMASS BUT NW INTERIOR SECTIONS MAY STILL SEE
AROUND 4 HOURS OF CRITICAL RH. IN ADDITION...N/NE 20 FT WINDS WILL
APPROACH 15 MPH SO MAY NOT NEED DURATION CRITERIA TO REACH RED FLAG
CONDS. AS A RESULT HAVE DECIDED TO UPGRADE FIRE WEATHER WATCH TO A
RED FLAG WARNING IN LAKE COUNTY.

MINIMUM RH/S IN THE 40S FRIDAY THEN THE 50S SATURDAY-MONDAY AS
ONSHORE FLOW PENETRATES WELL INLAND.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 4 PM EST THIS
     AFTERNOON FOR NORTHERN LAKE-SOUTHERN LAKE.

     LAKE WIND ADVISORY IN EFFECT FOR VOLUSIA-BREVARD-INDIAN RIVER-
     ST. LUCIE-MARTIN FROM 10 AM UNTIL 5 PM TODAY.

AM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 4 AM EST
     FRIDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR COASTAL
     WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20
     NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT
     20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

SHORT TERM...LASCODY/GLITTO
Hazardous weather outlook, Jan 3, 6:31 AM EST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
631 AM EST THU JAN 3 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-031500-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
631 AM EST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
STRONG NORTH TO NORTHEAST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS
UP TO 35 MPH WILL OCCUR ALONG THE COAST. NOT AS WINDY OVER THE
INTERIOR BUT WINDS WILL GUST TO 25 MPH.

...EXCESSIVE COLD IMPACT...
THE COLDEST TEMPERATURES OF THE SEASON WILL OCCUR THIS MORNING
WITH SUB FREEZING TEMPERATURES ACROSS INTERIOR SECTIONS RANGING
FROM THE MID 20S TO THE LOWER 30S. NORTHWEST WINDS OF 10 TO 15 MPH
WITH HIGHER GUSTS WILL PRODUCE VERY COLD WIND CHILLS IN THE UPPER
TEENS AND 20S EARLY THIS MORNING. TEMPERATURES WILL RISE ABOVE
FREEZING AT ALL LOCATIONS BY 9AM.

...WIND AND SEA IMPACT...
NORTH TO NORTHEAST WINDS OF 20 TO 30 KNOTS WILL PRODUCE SEAS OF 7
TO 14 FEET. GUSTS TO GALE FORCE WILL OCCUR THIS MORNING ESPECIALLY
OFFSHORE. THE STRONG AND GUSTY WINDS WILL PRODUCE VERY ROUGH
CONDITIONS ON THE INTRACOASTAL WATERWAY.

...FIRE WEATHER IMPACT...
GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY TO PRODUCE A
FIRE DANGER OVER LAKE COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SEAS WILL BEGIN TO DECREASE ON FRIDAY AS THE WINDS DIMINISH AND
SHIFT TO THE NORTHEAST. NEVERTHELESS...SEAS ARE EXPECTED TO
REMAIN AT OR ABOVE 5 FEET OVER THE NEAR SHORE WATERS SOUTH OF
CAPE CANAVERAL INTO THE WEEKEND. OVER THE OFFSHORE WATERS...SEAS
ARE EXPECTED TO REMAIN AT OR ABOVE 5 FEET INTO EARLY NEXT WEEK.
THE RIP CURRENT THREAT WILL INCREASE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

KELLY

In the hours before

Special weather statement, Jan 3, 8:15 AM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
815 AM EST THU JAN 3 2008

FLZ047-054-059-064-141-147-031500-
COASTAL VOLUSIA COUNTY-INDIAN RIVER-MARTIN-NORTHERN BREVARD
COUNTY-SOUTHERN BREVARD COUNTY-ST. LUCIE-
815 AM EST THU JAN 3 2008

...FLURRIES OCCURRING ALONG THE EAST CENTRAL FLORIDA COAST...

THE COLD TEMPERATURES COMBINED WITH STRONG NORTH TO NORTHEAST WINDS
ARE PRODUCING OCEAN EFFECT SNOW FLURRIES OFFSHORE AND ALONG THE EAST
CENTRAL FLORIDA COAST. FLURRIES HAVE ALREADY BEEN REPORTED IN
VOLUSIA COUNTY NEAR HOLLY HILL AND ORMOND BEACH...AND THE POTENTIAL
FOR ADDITIONAL FLURRIES EXISTS FROM BREVARD COUNTY SOUTHWARD THROUGH
INDIAN RIVER...ST LUCIE AND MARTIN COUNTIES AS RADAR ECHOES APPROACH
THE COAST. THESE FLURRIES MAY CONTINUE INTO THE LATE MORNING BEFORE
CHANGING OVER TO VERY LIGHT RAIN OR DRIZZLE. NO ACCUMULATION OF SNOW
IS EXPECTED. THE LAST TIME FLURRIES WERE REPORTED IN EAST CENTRAL
FLORIDA WAS JANUARY 24TH IN 2003.

GLITTO
Local storm report, Jan 3, 9:12 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
912 AM EST THU JAN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     SNOW             DAYTONA BEACH           29.21N 81.03W
01/03/2008  E0.0 INCH        VOLUSIA            FL   BROADCAST MEDIA

            SEVERAL REPORTS OF SNOW FLURRIES FROM ORMOND BEACH TO
            DAYTONA BEACH AND PORT ORANGE. FIRST FLURRY REPORTS AT
            APPROXIMATELY 730 AM IN ORMOND BEACH AND STILL OCCURRING
            AS OF 905 AM IN PORT ORANGE. SNOW FLURRY REPORTS WERE
            RECEIVED FROM DAYTONA BEACH OBSERVER...SPOTTERS AND VIA
            NEWS CHANNEL 13.

&&

GLITTO
Local storm report, Jan 3, 9:25 AM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
925 AM EST THU JAN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             2 NNW SCOTTSMOOR        28.79N 80.89W
01/03/2008  E0.0 INCH        VOLUSIA            FL   CO-OP OBSERVER

            SNOW FLURRIES REPORTED AT APPROXIMATELY 9 AM IN NORTHERN
            BREVARD COUNTY NEAR THE TOWN OF SCOTTSMOOR.

&&

GLITTO
Local storm report, Jan 3, 9:35 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
935 AM EST THU JAN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             SHARPES                 28.43N 80.77W
01/03/2008  E0.0 INCH        BREVARD            FL   PUBLIC

            SNOW FLURRIES REPORTED NORTH OF COCOA IN SHARPES AT
            APPROXIMATELY 930 AM.

&&

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 5:31 AM ESTRed Flag WarningMLBLake10 hr

Nearby

Lake Wind Advisories in Florida, 2008Every lake wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.